1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Gliclazide dose paradox

Discussion in 'Sulphonylureas & Prandial Glucose Regulators' started by Erin, Dec 10, 2016.

  1. Erin

    Erin Type 2 · Well-Known Member

    Messages:
    381
    Likes Received:
    108
    Trophy Points:
    83
    Hi folks,

    For you who have increased gliclazide from 80 to 120mg on account of symptoms of hyperglycemia and fatigue, with increased bg numbers, something strange has happened to me. Something so strange that I think only a pharamacologist would understand: I cut my gliclazide dose by 40mg in order to save a batch in case I needed extras, and to my surprise, I do not feel so much fatigue. Hmmmm or have higher numbers. The numbers seem to be related to time of eating and the amount of eating.
     
  2. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    11,364
    Likes Received:
    14,961
    Trophy Points:
    298
    If I remember correctly you do have unusual symptoms for T2!
    I believe that I do understand or it is something that occurred to me through my battle with hyperinsulinaemia and insulin resistance and high glucose levels.
    Because the glicizide helps your glucose levels to go lower, it is now reduced in how quickly your levels drop now. You should by now reduced your insulin resistance and the need for excessive insulin has reduced, so the fluctuations are less severe, that must help ease your symptoms. If your fasting levels and hba1c levels are near normal, the need to lower your dosage is necessary.
    In other words, the reduction in meds has reduced your symptoms.
    And of course what you eat and how much dictates your glucose levels and how much insulin is required for that glucose!
    Best wishes.
    Or I could be totally wrong!
     
  3. Erin

    Erin Type 2 · Well-Known Member

    Messages:
    381
    Likes Received:
    108
    Trophy Points:
    83
    Thank you Lamont for the experience and information. Diabetes is so complex.
     
    • Agree Agree x 1
  4. CollieBoy

    CollieBoy Type 2 · Well-Known Member

    Messages:
    2,978
    Likes Received:
    5,579
    Trophy Points:
    178
    Whilst I was cutting back on Glic doses, I found that20mg would give myBG control a boost, in that one dose would keep in order for up to 5 days, then another 20mg would boost me for another 4-5 days!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook